Has anyone experienced a change in taste or... - Action on Pain

Action on Pain

1,736 members334 posts

Has anyone experienced a change in taste or smell while on Pregabalin?

nurseblue
nurseblue

I have been on Pregabalin since June of this year and since about it September/October, I have noticed my smell and taste change significantly. It’s not covid as I’ve already tested twice, so I can only relate it to medication, chemical imbalance or something more physical (brain related).

Everything around smells really bitter and sour and I’m struggling to eat some of my favourite things because my taste and smell are SO altered. My body odour has changed and smells really pungent, to the point where I’m sometimes showering 3/4 times per day, but it doesn’t help. My partner can’t smell any differences at all, so I know it’s just me that can smell them.

The bitter and sour smells I get are also transferring to my tastebuds, and I’m beginning to taste the bitter/sour smells without even eating, so it’s like the smell is transferring to my saliva, which is really bumming me out.

I’ve started getting a lot of headaches too, but a new symptom so have noticed in the last wee while is that mid conversation, I completely forget what I’m talking about and go off in a tangent. I have also noticed my head feels like cotton wool most of the time, and that it feels like I’m slurring my words a lot.

Do any of the symptoms ring true to anyone? I’ve tried finding information in every area of the internet and had no luck. I have called my doctors, but no one seems interested at the moment.

Any help would be appreciated.

1 Reply

Hi Nurseblue, Pregabalin Can cause headaches, Sleepiness, dry mouth causing bitter taste, I get a metallic taste, changes to smell, Although your problems seem extreme But it's your last one I would make an appointment to see a Doctor, That happened to my wife turned out it was a micro stroke, Hope your feeling better now,